Alert archive / Alabama / Flash Flood Warnings in 2004
Flash Flood Warning 22, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 28, 2004, 9:15 AM CDT for Colbert County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 9:15 AM CDT (14:15 UTC)
- Expired
- Jun 28, 2004, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Colbert County, AL
The radar
The Columbus AFB radar (KGWX), 103 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 281415
FFWHUN
ALC033-281730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
915 AM CDT MON JUN 28 2004
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLBERT COUNTY IN NORTHWEST ALABAMA
* UNTIL 1230 PM CDT
* AT 915 AM CDT...WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINFALL
WAS OCCURRING FROM CHEROKEE TO TUSCUMBIA IN COLBERT COUNTY.
HEAVY RAIN WILL CONTINUE TO DEVELOP AND MOVE INTO THE COUNTY WITH
FLASH FLOODING EXPECTED TO INCREASE ACROSS THE COUNTY.
* SOME LOCATIONS AFFECTED INCLUDE...
CHEROKEE...LEIGHTON...LITTLEVILLE...MUSCLE SHOALS...SHEFFIELD AND
TUSCUMBIA
MOTORISTS WILL ENCOUNTER RAPIDLY RISING WATER IN UNDERPASSES...
INTERSECTIONS...AND OTHER FLOOD PRONE AREAS. DO NOT DRIVE OR WALK
ACROSS FLOODED ROADWAYS
LAT...LON 3477 8817 3459 8814 3458 8753 3475 8743
3482 8750 3474 8780 3490 8808
$$
TROUTMAN2 follow-up statements
000
WGUS74 KHUN 281607
FFSHUN
ALC033-281730-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1106 AM CDT MON JUN 28 2004
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR COLBERT COUNTY IN
NORTHWEST ALABAMA UNTIL 1230 PM CDT...
AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAINFALL OVER MUCH OF COLBERT COUNTY. FURTHER
RAINFALL AMOUNTS ACROSS THE WARNED AREA SHOULD RANGE FROM A HALF TO
CLOSE TO THREE QUARTERS OF AN INCH THROUGH 1230 PM.
SOME LOCATIONS AFFECTED THROUGH 1230 PM CDT INCLUDE...
CHEROKEE...LEIGHTON...MUSCLE SHOALS...SHEFFIELD AND TUSCUMBIA...AND
SURROUNDING AREAS.
REPORT ANY FLASH FLOODING TO COLBERT COUNTY EMERGENCY MANAGEMENT
AGENCY...FOR IMMEDIATE RELAY TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN HUNTSVILLE.
STAY TUNED TO NOAA WEATHER...OR TO YOUR FAVORITE LOCAL MEDIA FOR THE
LATEST WEATHER INFORMATION.
LAT...LON 3473 8778 3481 8753 3476 8746 3469 8745
3461 8755 3458 8812 3491 8809
$$
TROUTMAN000
WGUS74 KHUN 281733
FFSHUN
ALC033-281745-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1233 PM CDT MON JUN 28 2004
...THE FLASH FLOOD WARNING FOR COLBERT COUNTY HAS EXPIRED...
RECENT NATIONAL WEATHER SERVICE DOPPLER RADAR IMAGES INDICATED THAT
RAINFALL WAS DIMINISHING ACROSS THE WARNED AREA...AND THE FLOOD
THREAT WAS ENDING. SOME MINOR LOCALIZED PONDING OF WATER ON AREA ROADS
MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING HAS ENDED. THUS
THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3489 8798 3475 8787 3473 8778 3481 8756
3480 8745 3476 8745 3468 8747 3458 8753
3458 8773 3458 8812 3492 8811
$$
TROUTMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:05 AM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Jun 28, 3:05 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 305 AM CDT MON JUN 28 2004 .DISCUSSION... VIPIR RADAR MOSAIC SHOWING ONE CLUSTER OF SHRA EXTENDING FROM SW TN INTO NE MS/NW AL WITH ANOTHER CLUSTER OF SHRA/TSRA FROM SRN AR INTO WEST CENTRAL MS. THIS 2ND CLUSTER OF PRECIP IS CERTAINLY THE MORE IMPRESSIVE OF THE TWO AND EXTRAPOLATION OF THE EWD MOVEMENT WOULD PLACE THE PRECIP ACROSS OUR FAR SRN AREAS LATER THIS MRNG. WATER VAPOR IMAGERY AND PROFILER DATA SHOWS A WELL-DEFINED S/W TROUGH PUSHING ACROSS SRN AR THIS MRNG...AND THE SHORT RANGE MODELS TRACK THE FEATURE ACROSS NRN AL IN THE 15-21Z TIME RANGE TODAY. AT THE SFC...A QUASI-STATIONARY BOUNDARY EXTENDED FROM NRN GA THROUGH EXTREME SRN TN INTO CENTRAL AR. 00Z RAOBS FROM OHX AND BMX PRETTY WELL TELL THE STORY OF THE AIRMASS CHANGE FROM ONE SIDE OF THE SFC-H8 FRONT TO THE OTHER. IN THE SHORT TERM...AM NOT PLANNING SIGNIFICANT CHANGES TO THE FCST. WILL TAPER POPS SLIGHTLY FROM SOUTH (HIGHEST) TO NORTH (LOWEST) BASED ON RADAR AND MODEL TRENDS. MUCH LIKE YDY...UVM WILL BE MAXIMIZED IN THE MRNG TO VERY EARLY AFTN TIME FRAME...WITH PERHAPS SOME SUBSIDENCE (SUN BREAKS?) LATE IN THE DAY. SPC HAS FAR SERN COUNTIES IN DAY1 SLIGHT RISK...BUT OVERALL THREAT LOOKS LOW UNLESS SUBSTANTIAL HEATING CAN BE REALIZED AHEAD OF S/W TROUGH PASSAGE. AT THIS TIME...THAT APPEARS UNLIKELY WITH PERHAPS BETTER POTENTIAL TO OUR SOUTH. STILL CANNOT RULE OUT AN ISOLD STRONG/MARGINALLY SEVERE CELL. WILL HOLD ONTO A SLGT CHC POP FOR EVENING SHRA/TSRA...BUT WOULD ANTICIPATE SOME CLEARING IN THE WAKE OF THE TROUGH PASSAGE TONIGHT. HOWEVER...THE SHORT RANGE MODELS HAVE NOW TRENDED TOWARD MAINTAINING/REINFORCING THE TROUGH ACROSS THE OH/TN VLYS THROUGH THE MID WEEK PERIOD. THIS...COUPLED WITH THE PRESENCE OF THE QUASI-STATIONARY BOUNDARY (OR THE REMNANTS OF IT)...MAY RESULT IN MORE OF AN ACTIVE PATTERN THAN PREVIOUSLY THOUGHT FOR THE COMING WORK WEEK. THE 00Z/28 AND 12Z/27 ECMWF BOTH INDICATE A FAIRLY WET/UNSETTLED 3-7 DAY PERIOD. THUS...HAVE TRENDED POPS UP AND TEMPS DOWN (SLIGHTLY) IN THE EXTENDED TIMEFRAME. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 80 66 85 67 / 60 30 30 20 SHOALS 80 66 83 66 / 60 30 30 20 CULLMAN 80 67 84 68 / 70 30 30 20 FAYETTEVILLE 80 65 84 65 / 50 30 30 20 FT PAYNE 79 67 85 66 / 60 40 30 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 15/CBD
Hazardous weather outlook, Jun 28, 5:00 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CDT MON JUN 28 2004 ALZ001>010-016-TNZ076-096-097-281800- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 500 AM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A STALLED FRONTAL BOUNDARY LOCATED ACROSS SOUTHERN TENNESSEE... COMBINED WITH UPPER LEVEL DISTURBANCES AND A TROPICAL AIRMASS... WILL KEEP SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...LEADING TO THE POSSIBILITY OF MINOR FLOODING. THE MOST LIKELY LOCATION TO RECEIVE HEAVY RAINFALL WILL BE ACROSS CULLMAN COUNTY. SEVERE THUNDERSTORMS ARE EXPECTED TO REMAIN TO THE SOUTH OF THE TENNESSEE VALLEY. HOWEVER...STRONGER THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS TO 40 MPH...ESPECIALLY ACROSS CULLMAN COUNTY. RAIN CHANCES WILL DIMINISH BY EVENING AS THE UPPER LEVEL SYSTEM MOVES EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE TENNESSEE VALLEY FOR MUCH OF THE WORK WEEK AS THE FRONTAL BOUNDARY REMAINS IN THE AREA. THE BEST CHANCE FOR THUNDERSTORM ACTIVITY WILL BE EACH AFTERNOON AS INSTABILITY INCREASES DURING THE HEAT OF THE DAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. PB
Nearby
Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.